Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|mgpetersjr - Wed Sep 03, 2008 9:34 am|
August 15th 2008, I was at a local cafeteria having lunch. Half way through my meal, I started to bloat up with what I felt was gas. I could not finish my meal and felt bad enough to go home. 5 hours later, I was throwing up and had bad diarrhea. I thought it was a stomach virus and felt that I could ride it out. The most violent part of this stopped by Sunday afternoon, and by Sunday evening, I was able to eat a little. The next week was a rollercoaster of feeling okay, to being flat on my back with cold sweats, nausea, and dizziness. The following Monday August 25th 2008, I went to my doctor. He diagnosed me with food poisoning (no blood test, or any other test) and gave me Cipro. The rest of the week, I would feel too bad to go to work, but as the day progressed, starting around 2pm, I would start feeling better, and by 6pm I felt great. This went on until September 1 2008 and I felt pretty normal the whole day. Now I am feeling better but am experiencing slight dizziness and cold sweats. Is this normal for food poisoning?
|Dr. Tamer Fouad - Thu Jan 01, 2009 8:25 am|
I hope you are better and that this is all behind you now. Just for the record, sometimes the sequale of a severe gastroenteritis can take a long time to clear up completely.
Cipro covers most of the bacterial organisms that cause gastroenteritis, at least most of the contagious ones. They are usually given for public health reasons to prevent spread of infection as in most cases the attack resolves on its own.
|Jeff94Ag - Fri Jan 02, 2009 1:21 pm|
I've had similar symptoms the past two weeks after recovering from a stomach bacterial infection. Now that my appetite is coming back, I seem to be hungry every 3 hours, no matter how much I eat. Is this normal? I assume its just my body needing to "make up for lost time" after not eating much the past 14 days. Is this the case or should I be concerned that I am getting hungry frequently?
Also I was on Levaquin 750mg which really messed up my stomach. I'm taking probiotics now which are helping get my appetite back.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.